logo CRAS
Comptes Rendus. Mathématique

Équations aux dérivées partielles, Probabilités
The asymptotics of stochastically perturbed reaction-diffusion equations and front propagation
Comptes Rendus. Mathématique, Tome 358 (2020) no. 8, pp. 931-938.

We study the asymptotics of Allen–Cahn-type bistable reaction-diffusion equations which are additively perturbed by a stochastic forcing (time white noise). The conclusion is that the long time, large space behavior of the solutions is governed by an interface moving with curvature dependent normal velocity which is additively perturbed by time white noise. The result is global in time and does not require any regularity assumptions on the evolving front. The main tools are (i) the notion of stochastic (pathwise) solution for nonlinear degenerate parabolic equations with multiplicative rough (stochastic) time dependence, which has been developed by the authors, and (ii) the theory of generalized front propagation put forward by the second author and collaborators to establish the onset of moving fronts in the asymptotics of reaction-diffusion equations.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/crmath.117
Classification : 60H15,  35D40
@article{CRMATH_2020__358_8_931_0,
     author = {Pierre-Louis Lions and Panagiotis E. Souganidis},
     title = {The asymptotics of stochastically perturbed reaction-diffusion equations and front propagation},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {931--938},
     publisher = {Acad\'emie des sciences, Paris},
     volume = {358},
     number = {8},
     year = {2020},
     doi = {10.5802/crmath.117},
     language = {en},
}
Pierre-Louis Lions; Panagiotis E. Souganidis. The asymptotics of stochastically perturbed reaction-diffusion equations and front propagation. Comptes Rendus. Mathématique, Tome 358 (2020) no. 8, pp. 931-938. doi : 10.5802/crmath.117. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.5802/crmath.117/

[1] Matthieu Alfaro; Dimitra Antonopoulou; Georgia Karali; Hiroshi Matano Generation of fine transition layers and their dynamics for the stochastic Allen–Cahn equation (2018) (https://arxiv.org/abs/1812.03804)

[2] Guy Barles; Halil M. Soner; Panagiotis E. Souganidis Front propagation and phase field theory, SIAM J. Control Optimization, Volume 31 (1993) no. 2, pp. 439-469 | Article | MR 1205984 | Zbl 0785.35049

[3] Guy Barles; Panagiotis E. Souganidis A new approach to front propagation problems: theory and applications, Arch. Ration. Mech. Anal., Volume 141 (1998) no. 3, pp. 237-296 | Article | MR 1617291 | Zbl 0904.35034

[4] Xinfu Chen Generation and propagation of interfaces for reaction-diffusion equations, J. Differ. Equations, Volume 96 (1992) no. 1, pp. 116-141 | Article | MR 1153311 | Zbl 0765.35024

[5] Lawrence C. Evans; Halil M. Soner; Panagiotis E. Souganidis Phase transitions and generalized motion by mean curvature, Commun. Pure Appl. Math., Volume 45 (1992) no. 9, pp. 1097-1123 | Article | MR 1177477 | Zbl 0801.35045

[6] Tadahisa Funaki Singular limit for stochastic reaction-diffusion equation and generation of random interfaces, Acta Math. Sin., Engl. Ser., Volume 15 (1999) no. 3, pp. 407-438 | Article | MR 1736690 | Zbl 0943.60060

[7] Nobuyuki Ikeda; Shinzo Watanabe Stochastic differential equations and diffusion processes, North-Holland Mathematical Library, 24, North-Holland, 1992 | Zbl 0495.60005

[8] Pierre-Louis Lions; Panagiotis E. Souganidis (in preparation) | Article | Numdam

[9] Pierre-Louis Lions; Panagiotis E. Souganidis Fully nonlinear stochastic partial differential equations, C. R. Math. Acad. Sci. Paris, Volume 326 (1998) no. 9, pp. 1085-1092 | Article | MR 1647162 | Zbl 1002.60552

[10] Pierre-Louis Lions; Panagiotis E. Souganidis Fully nonlinear stochastic partial differential equations: nonsmooth equations and applications, C. R. Math. Acad. Sci. Paris, Volume 327 (1998) no. 8, pp. 735-741 | Article | Zbl 0924.35203

[11] Pierre-Louis Lions; Panagiotis E. Souganidis Uniqueness of weak solutions of fully nonlinear stochastic partial differential equations, C. R. Math. Acad. Sci. Paris, Volume 331 (2000) no. 10, pp. 783-790 | Article | MR 1807189 | Zbl 0970.60072

[12] Takao Ohta; David Jasnow; Kyozi Kawasaki Universal scaling in the motion of random interfaces, Phys. Rev. Lett., Volume 49 (1982) no. 17, pp. 1223-1226 | Article

[13] Panagiotis E. Souganidis Pathwise solutions for fully nonlinear first- and second-order partial differential equations with multiplicative rough time dependence, Singular Random Dynamics (Lecture Notes in Mathematics), Volume 2253, Springer, 2019 | Article | MR 3971359

[14] Nung K. Yip Stochastic motion of mean curvature, Arch. Ration. Mech. Anal., Volume 144 (1998) no. 4, pp. 313-355 | MR 1656479 | Zbl 0930.60047